Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 317, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2006, 4:09 PM CDT for Lawrence County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 4:09 PM CDT (21:09 UTC)
- Expired
- Sep 27, 2006, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:24 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 27, 2:24 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CDT WED SEP 27 2006 .DISCUSSION... PROBLEMS OF THE DAY INVOLVE THE COLD FRONT CROSSING THE WARNING AREA TODAY...AND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT IN THE SOUTHEAST AREA BEFORE THE FRONT CLEARS THE REGION. SECOND...THE PRECIPITATION (PCPN) CHANCE TONIGHT WITH MAJOR VORT MAX ROTATING JUST SOUTH OF AREA. THIRD...NEXT FRONT TO MOVE THROUGH SATURDAY AND SATURDAY NIGHT. FINALLY...ANOTHER FRONT THAT MOVES THROUGH TUESDAY. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL AND NORMAL IR IMAGERY SHOWS SIGNIFICANT VORT MAX IN SOUTH CENTRAL ND AT 18Z DIVING SOUTHEAST TOWARD SOUTHERN IA AND NORTHERN MO. GFS VERIFYING BETTER ON MOVEMENT OF THIS FEATURE AT 18Z...AS WAS THE ASSOCIATED PCPN SHIELD NORTH AND NORTHEAST OF THE MAX. WITH 120KT 300MB JET MAX ASSOCIATED WITH THIS SYSTEM...IT SHOULD CONTINUE ITS RAPID MOVEMENT AND MOVE INTO MO OVERNIGHT...WITH ASSOCIATED PCPN AFFECTING THE SOUTH AND SOUTHEAST CWA. WILL THEREFORE KEEP CURRENT LIKELY POPS IN THE GRIDS FOR TONIGHT...WITH CHANCES ELSEWHERE. COLD FRONT CROSSING CENTRAL IL THIS AFTERNOON HAD REACHED THE EAST CENTRAL SECTIONS...FROM DANVILLE TO ST. LOUIS AS SEEN IN SURFACE OBSERVATION PLOT. SOME INSTABILITY AHEAD OF THE FRONT OF -2 TO -5 LIFTED INDICES AND 2300 CAPE VALUES IN LAPS SOUNDING DATA SUGGEST STILL A CHANCE FOR A FEW ISOLATED SEVERE STORMS UNTIL THE FRONT FINALLY PASSES THROUGH THE SOUTHEAST. BEST SEVERE POTENTIAL APPEARS TO BE EAST OF AREA OVER IN...AS DEEPER MOISTURE AXIS IS FOUND IN 12Z UPPER AIR DATA TO EAST. MAIN FEW CHANGES TO TONIGHTS CURRENT GRIDS AS A RESULT. WITH RIDGE AXIS PROGGED TO BE OVER REGION THURSDAY NIGHT...TEMPS SHOULD FALL INTO THE MID TO UPPER 30S AND SO WILL ADD PATCHY FROST POSSIBLE TO GRIDS. LONG TERM...SATURDAY THROUGH TUESDAY... LONG RANGE MODELS REASONABLY SIMILAR. DID ADJUST THE WINDS SOME WITH FIRST EXTENDED SYSTEM COMING THROUGH SATURDAY TO SATURDAY NIGHT. KEPT SAME TREND OF THIRD FRONTAL SYSTEM MOVING THROUGH REGION TUESDAY TO TUESDAY NIGHT. BOTH THESE SYSTEMS WILL HAVE LIMITED MOISTURE TO WORK WITH TO DEVELOP PCPN...AS THE HIGH FEATURE AHEAD OF FRONT KEEPS THE GULF RELATIVELY CUT OFF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, Sep 27, 11:02 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT WED SEP 27 2006 ILZ027>031-036>038-040>043-047>051-281100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1102 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1102 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT NEAR I-55 IN CENTRAL ILLINOIS WILL PUSH ACROSS EASTERN ILLINOIS DURING THIS AFTERNOON...BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL DURING THE MID AFTERNOON INTO EARLY EVENING HOURS. PRESENT INDICATIONS SUGGEST AREAS SOUTHEAST OF A SHELBYVILLE TO PARIS LINE MAY SEE AN ISOLATED SEVERE STORM DURING THIS TIME PERIOD. AS THE FRONT SHIFTS OUT OF THE AREA BY SUNSET... THE SEVERE THREAT WILL COME TO AN END. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ILLINOIS FROM 3 TO 7 PM. KH/SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:42 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.